Hail, Jasper
- When
- April 19, 11:31 PM EST
- Where
- Jasper County, 0.69 mi N of Hardeeville
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 32.290, -81.080
A Strong Upper Level Disturbance and an associated surface wave of low pressure accompanied by very cold temperatures aloft, sparked several severe thunderstorms across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
A Strong Upper Level Disturbance and an associated surface wave of low pressure accompanied by very cold temperatures aloft, sparked several severe thunderstorms across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 19, 10:40 PM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1140 PM EDT THU APR 19 2007 .SHORT TERM /TONIGHT/...ELEVATED CONVECTION AFFECTING THE WRN MOST COUNTIES OF THE CWFA THIS EVE...ASSOCIATED WITH WARM FRONT AND DEVELOPING LOW PRES W OF CAE...AS WELL AS STRONG SHORT WAVE ALOFT DROPPING SE. SEA BREEZE PUSHED THROUGH THE ENTIRE AREA JUST A SHORT WHILE AGO...WITH STABLE AIR MASS E OF THIS FEATURE COVERING MOST OF THE FCST AREA. FOR TONIGHT...THE COLDEST AIR ALOFT DOES REMAIN JUST N AND E OF THE AREA...ALTHOUGH -17C AT 500 MB ON THE 00Z KCHS IS CERTAINLY VERY COLD. WITH PRESENCE OF THE WARM FRONT AND LOW PRES...WILL ALSO SEE SOME WEAK SHEAR ACROSS THE AREA TONIGHT. AS A RESULT WE STILL HAVE THE POTENTIAL FOR A FEW STORMS PRODUCING HAIL...PERHAPS SOME WEAK ROTATION IN ONE OR TWO STORMS...AS WELL AS A CHANCE OF SOME GUSTY WINDS WITH MORE OF A LINEAR CONFIGURATION TO THE ACTIVITY DEVELOPING JUST UPSTREAM. WILL MAINTAIN HIGHEST POPS N...BUT MAY NEED TO RAISE A FEW POPS...ESP ACROSS THE CENTRAL CWA. NO MORE THAN A FEW TWEAKS TO SKY COVER...TEMPS AND WINDS...AS WELL AS TWEAKS TO THE GRIDS. && .AVIATION /02Z-24Z/...SHORT WAVE MOVING IN FROM THE NW TONIGHT WILL PRODUCE OCNL SHRA AT KCHS THROUGH 06-08Z FRI...FOLLOWED BY MVFR CIGS THROUGH 13Z. AT THE KSAV TERMINAL...BULK OF THE WET WX WILL REMAIN JUST N...BUT MAY NEED TO AMEND LATER TONIGHT IF SHRA TRACK FURTHER S THAN CURRENTLY ANTICIPATED. KSAV WILL ALSO SEE SOME LOW STRATUS LATE TONIGHT/EARLY FRI...BUT FOR NOW HAVE MAINTAINED THE VFR FCST. THIS WILL NEED TO BE CLOSELY WATCHED FOR POSSIBLE MVFR OR EVEN IFR CIGS A FEW HOURS EITHER SIDE OF 12Z FRI. FOR THE BULK OF THE DAYLIGHT HOURS FRI...SKIES WILL BE VFR AT BOTH SITES...WITH OCNL GUSTY WINDS THAT WILL SHUT OFF BY SUNSET. SMALL CHANCE OF TSRA AT KCHS OVERNIGHT...BUT ONLY CARRIED CB IN THE TAF. && .MARINE...RECENT OBSERVATIONS FROM THE ATLC WATERS THIS EVE SHOWING E/ERLY WINDS NEAR 15 KT...WITH SEAS FROM 3 FT NEAR THE COAST...TO 4-5 FT NEAR 20 NM OUT AND AS HIGH AS NEAR 6 FT FURTHER OFFSHORE. A RECENT PILOT BOAT REPORT FROM OUT OF CHS HARBOR HAD ESE WINDS 15 KT AND 4-5 FT SEAS. BASED ON THESE CONDITIONS...THE FAVORABLE ENE FETCH...AND THE EXPECTED PINCHED GRADIENT DEVELOPING LATE TONIGHT/FRI...I AM GOING TO RAISE A SCSEC FOR AMZ330-350-352-354 TONIGHT...AND ALSO GO WITH AN SCA FOR AMZ354 STARTING LATE FRI MORNING. SCA WILL CONTINUE FOR AMZ374. WILL MAKE SOME CHANGES TO WINDS/SEAS AND HEADLINES WITH AN EVE UPDATE. && .TIDES/COASTAL FLOODING UPDATE...HAVE REMOVED THE SHALLOW COASTAL FLOODING HEADLINE NOW THAT HIGH TIDE HAS PASSED IN MOST COASTAL AREAS. DID SEE HEIGHTS ABOUT 1 FT ABOVE PREDICTED LEVELS WITH THE RECENT HIGH TIDE...WITH REPORTS OF FLOODING IN CHARLESTON AND SAVANNAH/TYBEE AREAS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY ALL WATERS. && 33
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1218 AM EDT FRI APR 20 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-201000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1218 AM EDT FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...OVERNIGHT. .SEVERE THUNDERSTORMS...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE REGION OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE ACROSS EXTREME SOUTHERN SOUTH CAROLINA AND PERHAPS NEAR THE SAVANNAH RIVER IN SOUTHEAST GEORGIA THROUGH 3 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. AMZ330-350-352-354-374-201000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1218 AM EDT FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...OVERNIGHT. .STRONG THUNDERSTORMS...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE REGION OVERNIGHT. ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 40 KNOTS...LARGE HAIL AND ISOLATED WATERSPOUTS ARE POSSIBLE THROUGH 4 TO 5 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. 33
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
924 PM EDT THU APR 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL MONCKS CORNER 33.20N 80.01W
04/19/2007 E0.25 INCH BERKELEY SC TRAINED SPOTTER
&&
33SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1018 PM EDT THU APR 19 2007 GAZ088-SCZ040-200300- ALLENDALE-SCREVEN- 1018 PM EDT THU APR 19 2007 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 1100 PM EDT... AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR MILLHAVEN...OR ABOUT 13 MILES NORTH OF SYLVANIA...MOVING EAST AT 15 MPH. AREAS IN AND AROUND ALLENDALE...BARTON...HILLTONIA AND MILLHAVEN WILL BE IMPACTED THROUGH 1100 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 PM EDT THU APR 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HIGH ASTR TIDES CHARLESTON 32.78N 79.94W
04/19/2007 CHARLESTON SC NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS MORRISON DRIVE UNDER WATER.
CHARLESTON POLICE REPORT PARTS OF EAST BAY STREET ALSO
UNDER WATER. TIDES REACHED 7.68 FT MLLW AT THIS TIME.
1054 PM HIGH ASTR TIDES 5 E SAVANNAH 32.05N 81.00W
04/19/2007 CHATHAM GA LAW ENFORCEMENT
TYBEE ISLAND POLICE REPORT WATER COVERING PARTS OF ROUTE
80 NEAR THE BULL RIVER. TIDE LEVEL REACHED 9.58 FT MLLW
AT THIS TIME.
1100 PM HIGH ASTR TIDES 3 WNW TYBEE ISLAND 32.02N 80.90W
04/19/2007 CHATHAM GA COAST GUARD
MINOR COASTAL FLOODING AT FORT PULASKI.
&&
33The Charleston,SC radar (KCLX), 41 km away, was scanning. The volume nearest the first event began at 04:28 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A large Oak Tree was reported down in downtown Bluffton off of Mayriver Road near the intersection with Calhoun Street. 1 Tree was reported down in Mayriver Plantation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 28003, 28004.